MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated a 13.2mm micl13.2 implantable collamer lens, -09.00 diopter, tore during the loading process and the lens did touch the patient's eye.There was no patient injury and sutures were not required.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional data: h3: device evaluation: the lens was returned in a microcentrifuge vial, with moisture on lens.Visual inspection found no visible damage to the lens.Corrected data: b5: the reporter indicated a 13.2mm micl13.2 implantable collamer lens, -09.00 diopter, was stuck in the cartridge or injection system and there was no patient contact.The lens was replaced with another same model/length lens and the problem was resolved.The cause of the event was unknown.H6: health effect - impact code: 2645.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11917150
Report Number2023826-2021-01737
Device Sequence Number17043173
Product Code MTA
UDI-Device Identifier00841542103275
UDI-Public00841542103275
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # 1518549; FOAM TIP PLUNGER MODEL FTP - LOT # 1508029; INJECTOR MODEL MSI-PF - LOT # UNK
Patient Age43 YR